Alert archive / Michigan / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 4, 2017, 5:59 PM EDT for Lenawee County, Michigan. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2017, 5:59 PM EDT (21:59 UTC)
- Expired
- Sep 4, 2017, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 6:50 PM EDT | HAIL 1 | 5 S Blissfield, MI | DIME TO QUARTER SIZE HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WUUS53 KDTX 042159
SVRDTX
MIC091-042300-
/O.NEW.KDTX.SV.W.0047.170904T2159Z-170904T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
559 PM EDT MON SEP 4 2017
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Lenawee County in southeastern Michigan...
* Until 700 PM EDT
* At 558 PM EDT, a severe thunderstorm was located near Hudson,
moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Clayton around 610 PM EDT.
Adrian around 620 PM EDT.
Blissfield around 630 PM EDT.
Deerfield around 635 PM EDT.
Other locations impacted by this severe thunderstorm include Adrian,
Tecumseh, Blissfield, Morenci, Hudson, Addison, Deerfield, Onsted,
Clinton and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4206 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2158Z 270DEG 50KT 4186 8444
HAIL...1.00IN
WIND...60MPH
$$
SF3 follow-up statements
722
WWUS53 KDTX 042210
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
610 PM EDT MON SEP 4 2017
MIC091-042300-
/O.CON.KDTX.SV.W.0047.000000T0000Z-170904T2300Z/
Lenawee MI-
610 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LENAWEE COUNTY...
At 610 PM EDT, a severe thunderstorm was located over Clayton, or 7
miles east of Hudson, moving east at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Adrian around 620 PM EDT.
Blissfield around 630 PM EDT.
Deerfield around 635 PM EDT.
Other locations impacted by this severe thunderstorm include Adrian,
Tecumseh, Blissfield, Morenci, Hudson, Addison, Deerfield, Onsted,
Clinton and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4206 8436 4208 8378 4172 8377 4171 8436
TIME...MOT...LOC 2210Z 270DEG 50KT 4186 8420
HAIL...1.25IN
WIND...60MPH
$$
Mann367
WWUS53 KDTX 042225
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
625 PM EDT MON SEP 4 2017
MIC091-042300-
/O.CON.KDTX.SV.W.0047.000000T0000Z-170904T2300Z/
Lenawee MI-
625 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LENAWEE COUNTY...
At 625 PM EDT, severe thunderstorms were located along a line
extending from near Britton to near Fayette, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Deerfield and Britton around 630 PM EDT.
Other locations impacted by these severe thunderstorms include
Morenci, Adrian, Blissfield, Clayton, Britton, Deerfield, Seneca,
Lime Creek, Munson and Ogden Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4183 8436 4204 8378 4172 8377 4171 8436
TIME...MOT...LOC 2225Z 270DEG 40KT 4195 8385 4174 8431
HAIL...1.25IN
WIND...60MPH
$$
Mann409
WWUS53 KDTX 042233
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
633 PM EDT MON SEP 4 2017
MIC091-042300-
/O.CON.KDTX.SV.W.0047.000000T0000Z-170904T2300Z/
Lenawee MI-
633 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LENAWEE COUNTY...
At 633 PM EDT, severe thunderstorms were located along a line
extending from near Deerfield to near Morenci, moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Blissfield around 650 PM EDT.
Other locations impacted by these severe thunderstorms include
Morenci, Adrian, Blissfield, Clayton, Britton, Deerfield, Seneca,
Lime Creek, Munson and Ogden Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4183 8436 4204 8378 4172 8377 4171 8436
TIME...MOT...LOC 2233Z 266DEG 50KT 4193 8379 4176 8414
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:55 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 4, 2:55 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
255 PM EDT Mon Sep 4 2017
.Discussion...
Gusty southwest wind continues to advect warm airmass into region
under abundant sunshine. While surface dewpoints...in the 55-60F
range...remain subdued so far, mid 60 readings are funneling into
far southwest lower Michigan and will make inroads into the forecast
area by late afternoon. So, with temperatures climbing into the
lower to mid 60s and dewpoints pushing 65, anticipated surface based
CAPE values into the 1500-2000 J/kg area (with MLCAPES roughly the
same, at least per NAM12). Special 18z sounding in support of
Hurricane Irma track forecasting will lend itself to further define
these parameters leading into this thunderstorm event.
Initial convective activity will actually occur over northern half
of the forecast area during the mid/late afternoon as elevated front
and ongoing showers/storms shifts east/southeast through area along
and north of I-69 or so. While there is some risk of hail with this
activity, do not expect widespread severe weather with this lead
elevated batch of storms. Thereafter, forcing closer to the surface
increases and impinges on building low level instability and the
main severe threat begins.
SPC's discussion early this afternoon does a nice job highlighting
the most likely scenario as shortwave trough and associated cold
front force this increasingly unstable airmass in the 20z-22z time
frame. At the same time, wind speeds in the 5-10 kft area increase
to 40-50 knots.
With all of these parameters coming together late this afternoon,
expect a rather rapid initiation and expansion of thunderstorms in
the 20z-22z window with activity then dropping to the south and
clearing all/most of the area by 00z-01z. The main hazard with these
storms will be severe damaging winds to at least 60 mph and possibly
70 mph within the strongest storms as a rather solid line of storms
evolves over far southern portions of the forecast area.
With storm motion from west to east at 30-35 mph, effective inflow
within broad area of gusty southwest ambient flow may support some
initial supercell structures while activity remain somewhat discrete
for an hour or two. So, while the main concern is the risk of fairly
widespread damaging straight line winds in the enhanced severe storm
risk (south of the I-94 corridor), a tornado cannot be ruled out on
the outset of this event.
The passage of this cold front, and a sharp deepening of the upper
trough over the eastern CONUS, will lead to another substantial cool
down (which hold pretty much for the remainder of the week). So,
expect 60s to lower 70s for high temperatures on Tuesday and 60s on
Wednesday. The amplified thermal trough in the mid-levels along with
embedded short-waves will not only bring cooler than average
temperatures to Michigan throughout Thursday and Friday, but will
bring the chance to see on-and-off rain showers heading into the
weekend.
Exemplified nicely in the 850 mb temperature guidance, with
temperatures averaging 3-4 degrees Celsius, this onset of cooler air
will keep daytime highs capped in the low to mid 60s with lows
dipping down into the 40s. A surface high pressure and ridging aloft
will then move in by the weekend, allowing temperatures to slowly
build back into the lower 70s for a high by Sunday. Despite the
cooler than normal temperatures heading into the weekend, high
pressure is expected to bring calm to light winds and plenty of
sunshine to the area heading into the early part of next week.
&&
.MARINE...
A line of strong to severe thunderstorms expected late this
afternoon as a cold front drops south through the Central Great
Lakes. Winds will shift to the northwest from north to south,
becoming northwest over Lake Erie early this evening. Winds over the
open waters of Lake Huron still look to reside in the 15 to 25 knot
range overnight. Although northwest winds will weaken slightly for
mid week period, much cooler air will filter into the region,
bringing the possibility of waterspouts and showers.
&&
.HYDROLOGY...
A line of strong to severe thunderstorms are expected to develop
late this afternoon as a cold front drops south and clears the State
early this evening. Heavy rainfall will occur with the stronger
thunderstorms, but the progressive nature of the front is expected
to limit the totals. Even so, area rainfall totals of 0.25 to 0.50
inch are likely, with locally higher amounts of 1 inch or greater
possible, which could lead to minor flooding of prone areas in the
urban locations.
&&
.PREV DISCUSSION...
Issued at 100 PM EDT Mon Sep 4 2017
AVIATION...
Strong southwest winds early this afternoon, gusting up to 30 knots,
ahead of a strong cold front. This front is expected to trigger a
line of showers and strong to severe thunderstorms as it drops south
through the late afternoon and clears the state around 00z. A short
period of post frontal MVFR Ceilings possible, but good drying
indicated behind the front is expected to lead to mostly clear skies
late this evening into overnight hours. However, Upper level
trough/cold pool arriving toward sunrise may be able to trigger
scattered showers, especially northern taf sites, where prob30 was
introduced.
For DTW...Inherited timing of thunderstorms, 22-00Z still looks good
as front clears shortly after 00z. These storms may be severe,
producing wind gusts of 50 knots. Could be abrupt drying/clearing
just after 00z, and confidence in high MVFR/Low VFR ceilings during
the evening is not high.
//DTW THRESHOLD PROBABILITIES...
* High for thunderstorms between 22-00z.
* Medium confidence in ceilings aob 5000 feet late this afternoon
and into early this evening, and then again late tomorrow morning
into the afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 10 PM EDT this evening for MIZ049-054-
055-083.
Lake Huron...Small Craft Advisory until 8 PM EDT this evening for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 8 PM EDT this evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT this evening for LEZ444.
&&
DISCUSSION...DG
MARINE.......SF
HYDROLOGY....SF
AVIATION.....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 4, 4:50 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 450 PM EDT Mon Sep 4 2017 MIZ069-070-075-076-082-083-050900- Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 450 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A beach hazards statement for hazardous swimming conditions is in effect for Monroe County. Thunderstorms are likely early this evening. There is an enhanced risk that these storms will be severe. The primary threat will be wind gusts to 60 mph with potential for isolated gusts to 70 mph between 4 PM and 9 PM local time. Storm motion will be east at 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers...Please notify your emergency managers immediately. Spotter activation will be needed early this evening. MIZ047>049-053>055-060>062-068-050900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- Livingston- 450 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A beach hazards statement for hazardous swimming conditions is in effect for Tuscola...Huron...and Sanilac counties. Thunderstorms are likely early this evening. While the risk of severe weather is small, expect some storms to produce wind gusts to 45 mph and hail to one half an inch in diameter. Storm motion will be east at 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-MIZ063-050900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- St. Clair- 450 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron, Lake St Clair and southeast Michigan. .DAY ONE...Tonight A beach hazards statement for hazardous swimming conditions is in effect for Tuscola...Huron...and Sanilac counties. Thunderstorms are likely early this evening. There is a slight risk that these storms will be severe...mainly from far southern Lake Huron to western Lake Erie. The primary threat will be damaging wind gusts to 50 knots. Storm motion will be east at 40 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers...Please notify your emergency managers immediately. Spotter activation will be needed early this evening. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
In the hours before
Special weather statement, Sep 4, 4:43 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
443 PM EDT MON SEP 4 2017
MIZ069-070-076-042130-
Macomb MI-Oakland MI-Wayne MI-
443 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...SOUTHEASTERN OAKLAND AND
SOUTHERN MACOMB COUNTIES UNTIL 530 PM EDT...
At 442 PM EDT, Doppler radar indicated a strong thunderstorm near
Canton, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Southfield and Dearborn around 500 PM EDT.
Warren, Downtown Detroit and Detroit around 505 PM EDT.
Grosse Pointe around 515 PM EDT.
St. Clair Shores around 520 PM EDT.
Other locations impacted by this storm include Melvindale, Roseville,
Lathrup Village, Harper Woods, Pleasant Ridge, Westland, Grosse
Pointe Shores, Center Line, Huntington Woods and Grosse Pointe Woods.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4259 8262 4256 8261 4256 8264 4255 8266
4250 8270 4254 8276 4254 8281 4244 8283
4236 8288 4232 8306 4227 8311 4224 8354
4245 8356 4261 8264 4259 8265 4260 8260
TIME...MOT...LOC 2042Z 259DEG 46KT 4237 8346
MannSpecial weather statement, Sep 4, 5:10 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
510 PM EDT MON SEP 4 2017
MIZ068-069-075-042145-
Livingston MI-Oakland MI-Washtenaw MI-
510 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OAKLAND...SOUTHEASTERN
LIVINGSTON AND WASHTENAW COUNTIES UNTIL 545 PM EDT...
At 510 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Hartland to near Chelsea to near Jonesville.
Movement was east at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Hartland, Brighton and Chelsea around 515 PM EDT.
Milford and Dexter around 520 PM EDT.
Ann Arbor and Hamburg around 525 PM EDT.
Dixboro, Whitmore Lake and West Bloomfield around 530 PM EDT.
Pontiac, South Lyon and Salem around 535 PM EDT.
Northville around 540 PM EDT.
Livonia, Novi, Manchester and Canton around 545 PM EDT.
Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Orchard Lake, Hudson Mills Metropark, Commerce,
Delhi Mills, Pleasant Lake, Pinckney State Recreation Area and Auburn
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4231 8413 4265 8378 4278 8310 4244 8334
4243 8355 4225 8354 4208 8403 4208 8413
TIME...MOT...LOC 2110Z 258DEG 52KT 4261 8377 4232 8407 4202 8470
MannSpecial weather statement, Sep 4, 5:36 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
536 PM EDT MON SEP 4 2017
MIZ082-042200-
Lenawee MI-
536 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR LENAWEE COUNTY UNTIL 600 PM
EDT...
At 536 PM EDT, Doppler radar indicated a strong thunderstorm near
Addison, or 9 miles east of Hillsdale, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Hudson, Addison and Cement City around 545 PM EDT.
Clayton around 555 PM EDT.
Adrian and Onsted around 600 PM EDT.
Other locations impacted by this storm include Manitou Beach-Devils
Lake, Rome Center, Macon, Springville, Cambridge Junction, Ridgeway,
Palmyra, Tipton, Holloway and Rollin.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4207 8436 4207 8407 4208 8378 4194 8377
4185 8377 4183 8436
TIME...MOT...LOC 2136Z 269DEG 33KT 4196 8446
MannLocal storm report, Sep 4, 5:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
538 PM EDT MON SEP 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 ESE PINCKNEY 42.42N 83.85W
09/04/2017 E1.00 INCH WASHTENAW MI PUBLIC
&&
AMLocal storm report, Sep 4, 5:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
554 PM EDT MON SEP 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 ENE WHITMORE LAKE 42.44N 83.71W
09/04/2017 E1.00 INCH LIVINGSTON MI PUBLIC
&&
AMSpecial weather statement, Sep 4, 5:54 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
554 PM EDT MON SEP 4 2017
MIZ063-069-070-076-042230-
Macomb MI-Oakland MI-St. Clair MI-Wayne MI-
554 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...SOUTHEASTERN OAKLAND...
MACOMB AND SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 630 PM EDT...
At 554 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Richmond to near Royal Oak to near Ann
Arbor. Movement was east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Warren, New Baltimore, Richmond and Memphis around 600 PM EDT.
Grosse Pointe, Canton and Marine City around 610 PM EDT.
St. Clair Shores, Romulus, Mount Clemens, St. Clair and Marysville
around 615 PM EDT.
Taylor around 620 PM EDT.
Dearborn around 625 PM EDT.
Algonac, Downtown Detroit, Detroit and Harsens Island around 630
PM EDT.
Other locations impacted by these storms include Anchorville,
Franklin, Keego Harbor, Melvindale, Shelby Township, Ray Center,
Utica, Auburn Hills, Harper Woods and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4281 8248 4276 8247 4263 8251 4255 8259
4256 8264 4250 8270 4254 8276 4254 8281
4244 8283 4236 8288 4232 8306 4224 8313
4221 8354 4243 8355 4259 8346 4290 8276
4292 8246
TIME...MOT...LOC 2154Z 261DEG 47KT 4278 8282 4248 8319 4226 8369
MannThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:49 AM EDT | Beach Hazards Statement | DTX | Huron, Monroe, Sanilac, Tuscola | 16 hr |
| Sep 4, 1:59 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Sep 4, 2:07 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 53 min |
| Sep 4, 2:20 PM EDT | Special Marine Warning | DTX | 115 min | |
| Sep 4, 3:12 PM EDT | Special Weather Statement | DTX | Huron | 18 min |
| Sep 4, 4:43 PM EDT | Special Weather Statement | DTX | Wayne | 47 min |
| Sep 4, 5:10 PM EDT | Special Weather Statement | DTX | Oakland, Washtenaw | 35 min |
| Sep 4, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Washtenaw | 50 min |
| Sep 4, 5:25 PM EDT | Special Marine Warning | DTX | 95 min | |
| Sep 4, 5:36 PM EDT | Special Weather Statement | DTX | Lenawee | 24 min |
| Sep 4, 5:54 PM EDT | Special Weather Statement | DTX | Macomb, Wayne | 36 min |
| Sep 4, 6:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| Sep 4, 6:40 PM EDT | Special Weather Statement | DTX | Monroe | 50 min |
| Sep 4, 6:47 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.